Alert archive / Missouri / Flood Watches in 2024

Flood Watch 11, NWS St. Louis, MO

November 4, 202412 counties in Missouri; 9 counties in Illinois

NWS St. Louis, MO issued this flood watch at Nov 4, 2024, 7:43 PM CST for 12 counties in Missouri; 9 counties in Illinois. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2024, 7:43 PM CST (01:43 UTC)
Expired
Nov 5, 2024, 12:00 PM CST
In force
16 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 21 counties

Bond County, IL, Clinton County, IL, Fayette County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 64 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at Nov 4, 5:42 PM CST, 2 hours 1 minute earlier. Its key messages:

  • Showers and thunderstorms will continue through tonight. A few severe thunderstorms will be possible this evening, particularly over central and east central Missouri. The primary threats will be large hail and damaging winds.
  • Rain will move out of the area by late Tuesday leaving Wednesday and Thursday. There will be additional chances of rain over the weekend.
Area forecast discussion, Nov 4, 5:42 PM CST, 2 hours 1 minute before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
542 PM CST Mon Nov 4 2024

.KEY MESSAGES...

- Showers and thunderstorms will continue through tonight. A few
severe thunderstorms will be possible this evening, particularly
over central and east central Missouri.  The primary threats will be
large hail and damaging winds.

- Rain will move out of the area by late Tuesday leaving Wednesday
and Thursday.  There will be additional chances of rain over the
weekend.

&&

.SHORT TERM...  (Through Late Tuesday Night)
Issued at 330 PM CST Mon Nov 4 2024

A band of showers and scattered thunderstorms that has produced
flooding over southeast Missouri into southwest Illinois today has
begun to lift northward this afternoon along weak boundary.  It will
continue to lift northward into the northern CWA through early
evening.  Strong to severe thunderstorms are currently moving into
western Missouri ahead of a cold front.  Latest mesoanalysis is
showing 500-1000+ J/kg of MLCAPE along along the MO/AR state line
that the RAP has moving north into central MO by 00Z.  CAMS have the
current line of storms moving east into the CWA by early this
evening and then slowly progressing east ahead of the front through
the across eastern MO/SW IL during the late evening and overnight
hours.  The combination of instability and deep/low layer shear
still favors a few severe storms capable of producing damaging
winds and isolated tornadoes over central and east central MO this
evening. The chance for severe weather will decrease overnight as
the line moves into less instability. In addition, another 1-2"+
of rainfall will be possible through tomorrow, but the axis of
heaviest rainfall will now be over the northwest third of the CWA
which will limit additional flooding.

The chance for showers and scattered thunderstorms will continue
into Tuesday as the front slowly moves east across the area. The
front will not clear the area until late in the day, so the chances
will remain high (70-90%) over thee Illinois counties into the
afternoon.

Britt

&&

.LONG TERM...  (Wednesday through Next Monday)
Issued at 330 PM CST Mon Nov 4 2024

Mainly dry weather is still expected Wednesday into Thursday night
as an upper ridge moves across the area.  The LREF is showing the
next upper trough moving the Midwest on Saturday night which will
bring rain chances to the area from Friday to Sunday with the best
chances (70-90%) on Saturday and Saturday night.  Temperatures will
remain seasonable through the weekend.

Britt

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 533 PM CST Mon Nov 4 2024

Occasional showers and scattered thunderstorms are expected to
affect the terminals through the evening into the overnight hours
and then move out on Tuesday morning. A few of these storms could
produce wind gusts over 35 knots and small hail. MVFR and IFR
ceilings and visibilities can be expected with this activity
before improving to VFR by late morning and early afternoon.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Nov 4, 1:54 PM CST, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
154 PM CST Mon Nov 4 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-052000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
154 PM CST Mon Nov 4 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected through tonight. Some could be severe,
mainly in central Missouri this evening. The primary threats are
damaging winds and a few tornadoes, along with locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms will end on Tuesday morning. Otherwise no hazardous
weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotters activation will be likely tonight.

Britt

In the hours before

Local storm report, Nov 4, 5:03 PM CST, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
503 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Rain             1 W Oates               37.57N 91.07W
11/04/2024  M8.20 Inch       Reynolds           MO   Public

            Storm total so far.

&&

Pfahler
Local storm report, Nov 4, 5:05 PM CST, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
505 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Rain             Staunton                39.01N 89.79W
11/04/2024  E1.60 Inch       Macoupin           IL   Trained Spotter

            Storm total so far.

&&

Pfahler
Local storm report, Nov 4, 5:38 PM CST, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
538 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     Rain             Saint Peters            38.77N 90.60W
11/04/2024  M2.79 Inch       St. Charles        MO   NWS Employee

            Storm total. 1.22 inches since 7 am.

&&

Britt
Local storm report, Nov 4, 5:41 PM CST, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
541 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     Rain             1 S Mine La Motte       37.61N 90.29W
11/04/2024  M6.00 Inch       Madison            MO   Public

            Storm total as of 5:30 PM.

&&

BRC
Local storm report, Nov 4, 5:54 PM CST, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
554 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Rain             1 SSE Ste. Genevieve    37.96N 90.04W
11/04/2024  M6.84 Inch       Ste. Genevieve     MO   Trained Spotter

            Storm total so far.

&&

Pfahler
Local storm report, Nov 4, 7:02 PM CST, 41 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
702 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     Rain             Ferguson                38.74N 90.30W
11/04/2024  M4.18 Inch       St. Louis          MO   Public

            Storm total so far.

&&

Pfahler

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 8:18 PM CSTSevere Thunderstorm WarningLSXCrawford, Gasconade, Osage42 min
Nov 4, 9:11 PM CSTAreal Flood AdvisoryLSXFranklin, Gasconade, Warren3 hr
Nov 4, 9:38 PM CSTSevere Thunderstorm WarningLSXLincoln, Saint Charles37 min
Nov 4, 9:44 PM CSTTornado Warning Tornado observedLSXLincoln, Saint Charles16 min
Nov 4, 9:49 PM CSTSevere Thunderstorm WarningLSXCrawford, Franklin, Washington41 min
Nov 4, 9:51 PM CSTRiver Flood WarningLSXBoone10 hr
Nov 4, 10:03 PM CSTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis42 min
Nov 4, 10:17 PM CSTAreal Flood AdvisoryLSXCrawford4 hr
Nov 5, 12:13 AM CSTAreal Flood AdvisoryLSXFranklin, Saint Charles3 hr
Nov 5, 12:16 AM CSTAreal Flood AdvisoryLSXFranklin, Gasconade, Warren119 min
Nov 5, 12:55 AM CSTAreal Flood AdvisoryLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis3 hr
Nov 5, 1:20 AM CSTAreal Flood AdvisoryLSXCrawford, Franklin, Jefferson, Washington3 hr
Nov 5, 1:26 AM CSTFlash Flood WarningLSXFranklin, Jefferson, Washington5 hr
Nov 5, 2:39 AM CSTFlash Flood WarningLSXSaint Louis, City of Saint Louis5 hr
Nov 5, 3:13 AM CSTFlash Flood WarningLSXCrawford, Franklin, Washington3 hr
Nov 5, 3:23 AM CSTRiver Flood WarningLSXSaint Charles28 hr
Nov 5, 4:36 AM CSTRiver Flood WarningLSXCrawford, Washington3 days
Nov 5, 4:42 AM CSTRiver Flood WarningLSXCrawford55 hr
Nov 5, 6:25 AM CSTAreal Flood WarningLSXCrawford, Franklin, Jefferson, Washington8 hr
Nov 5, 6:57 AM CSTAreal Flood WarningLSXSaint Louis, City of Saint Louis5 hr
Nov 5, 7:44 AM CSTRiver Flood WarningLSXJefferson, Saint Louis5 days
Nov 5, 7:44 AM CSTRiver Flood WarningLSXJefferson, Saint Louis7 days
Nov 5, 7:44 AM CSTRiver Flood WarningLSXJefferson, Saint Louis21 days
Nov 5, 7:44 AM CSTRiver Flood WarningLSXFranklin, Jefferson4 days
Nov 5, 7:44 AM CSTRiver Flood WarningLSXJefferson, Saint Louis5 days
Nov 5, 7:49 AM CSTRiver Flood WarningLSXFranklin3 days
Nov 5, 10:35 AM CSTRiver Flood WarningLSXLincoln13 hr
Nov 5, 11:38 AM CSTRiver Flood WarningLSXOsage4 days
Nov 5, 1:57 PM CSTAreal Flood WarningLSXFranklin, Jefferson6 hr

Nearby

Flood Watches in Missouri, 2024Flood Watches in Illinois, 2024Every flood watch in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.